Alert archive / New York / Freeze Warnings in 2016
Freeze Warning 4, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Oct 14, 2016, 2:53 AM EDT for 6 counties in New York. It took effect at Oct 15, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 2:53 AM EDT (06:53 UTC)
- In effect from
- Oct 15, 2016, 2:00 AM EDT
- Expired
- Oct 15, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 17 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS71 KALY 140653 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 253 AM EDT FRI OCT 14 2016 NYZ049-050-052-053-059-060-142100- /O.NEW.KALY.FZ.W.0004.161015T0600Z-161015T1300Z/ EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- INCLUDING THE CITIES OF...SCHENECTADY...ROTTERDAM...BURNT HILLS... BALLSTON SPA...MECHANICVILLE...CLIFTON PARK...WATERFORD... ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON 253 AM EDT FRI OCT 14 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * LOCATIONS...GREATER CAPITAL DISTRICT. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ013-NYZ064-065-142100- /O.NEW.KALY.FR.Y.0007.161015T0600Z-161015T1300Z/ SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...GAYLORDSVILLE... NEW MILFORD...TERRYVILLE...THOMASTON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON 253 AM EDT FRI OCT 14 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * LOCATIONS...MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
805 WWUS71 KALY 141952 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 352 PM EDT FRI OCT 14 2016 NYZ049-050-052-053-059-060-151300- /O.CON.KALY.FZ.W.0004.161015T0600Z-161015T1300Z/ EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- INCLUDING THE CITIES OF...SCHENECTADY...ROTTERDAM...BURNT HILLS... BALLSTON SPA...MECHANICVILLE...CLIFTON PARK...WATERFORD... ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON 352 PM EDT FRI OCT 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...GREATER CAPITAL DISTRICT. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ013-NYZ064-065-151300- /O.CON.KALY.FR.Y.0007.161015T0600Z-161015T1300Z/ SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...GAYLORDSVILLE... NEW MILFORD...TERRYVILLE...THOMASTON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON 352 PM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
043 WWUS71 KALY 151314 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 914 AM EDT SAT OCT 15 2016 NYZ049-050-052-053-059-060-151415- /O.EXP.KALY.FZ.W.0004.000000T0000Z-161015T1300Z/ EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- INCLUDING THE CITIES OF...SCHENECTADY...ROTTERDAM...BURNT HILLS... BALLSTON SPA...MECHANICVILLE...CLIFTON PARK...WATERFORD... ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON 914 AM EDT SAT OCT 15 2016 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING WAS ALLOWED TO EXPIRE FOR THE GREATER CAPITAL DISTRICT WHERE LOWS DROPPED INTO THE MID 20S TO LOWER 30S. $$ CTZ013-NYZ064-065-151415- /O.EXP.KALY.FR.Y.0007.000000T0000Z-161015T1300Z/ SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...GAYLORDSVILLE... NEW MILFORD...TERRYVILLE...THOMASTON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON 914 AM EDT SAT OCT 15 2016 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY WAS ALLOWED TO EXPIRE FOR THE MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY WHERE LOWS DROPPED INTO THE UPPER 20S TO MID 30S. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Oct 14, 1:07 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 14, 1:07 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Albany NY 107 AM EDT Fri Oct 14 2016 .SYNOPSIS... A cold front will move east of the region this evening, with showers ending. Cooler and drier air will move back in for Friday into Saturday, with a sprawling area of high pressure building in across the Northeast. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1255 AM EDT...We are left with residual stratus under the subsidence inversion as seen in our 00Z sounding. Most of these clouds are across the higher terrain that should linger through the remainder of this evening into early overnight. Later tonight that subsidence inversion should assist with further breaks in the clouds for clearing skies. West to northwest winds remain a bit elevated in magnitude due to effective mixing below the subsidence inversion as we will keep those values through the early overnight period before reducing magnitudes. Prev Disc...Clouds should remain into the evening before partial clearing occurs, although clouds will likely linger into the night across the higher terrain of the Adirondacks and southern Green Mountains with some low level moisture remaining in the cold advection regime. More substantial drying will occur towards daybreak, which should allow for clouds to scour out even over the higher terrain. Minimum temperatures will be cooler and closer to normal tonight, with lower to mid 30s across the higher terrain and mid 30s to lower 40s in the valleys. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... Friday will feature plenty of sunshine and seasonably cool temperatures, as high pressure takes residence across the northeast CONUS. The center of the high will only slowly drift eastward into interior New England by early Saturday morning, setting the stage for a clear and cold night with ideal radiational cooling conditions. Frost/freeze conditions expected to occur for much of the Hudson Valley from the Capital District southward and southern Litchfield CT, where the growing season is still going. Frost Advisories and/or Freeze Warnings will likely be needed. High pressure will still remain anchored along the New England coast through Saturday. After a cold start to the day, temperatures should rebound nicely by Saturday afternoon into the upper 50s to mid 60s with abundant sunshine and a southerly breeze developing. Dry conditions with mainly clear skies should continue through Saturday night, as high pressure only slowly shifts south and east along the mid Atlantic coast. A southerly breeze will persist through the night in many locations except normally sheltered valleys, which will result in somewhat milder temps compared to Friday night. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The end of this weekend will feature a departing surface and upper level ridge axis as an area of low pressure quickly tracks across James bay. Its attending cold front will approach later in the day with an increase in cloud coverage and the chance for showers. Gfs/Ecmwf/Ggem while agree with the synoptic pattern, they differ on the timing and coverage of showers. For now, a blended approach offered by wpc appears to be a good compromise. It should be fairly mild with the combination of h850 temps around +12c and a southwesterly flow with potential for downsloping. The shower potential continues into early next week as the cold front appearing to get pinched off as upstream warm front begins its approach. So partly/mostly cloudy sky should prevail through early Tuesday with near to above normal temperatures. The aforementioned warm front quickly lifts northward tuesday as even A stronger surge of warm advection is in the forecast. Temperatures Tuesday could exceed 70 degrees for valley location /average highs Are around 60f/ under a partly sunny sky. Then global models are in excellent agreement with a deepening cyclone over the western great lakes and tracking this system toward James/Hudson bay wednesday. Our region will be on the tail end of a frontal boundary with diminishing moisture and upper dynamics to only warrant a slight chance pops with partly cloudy skies. Could be another mild day before frontal passage with 60s and lower 70s throughout the region. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... High pressure over the Great Lakes will build into the region during Friday. VFR conditions are expected through 06Z/Sat. The only possible caveats could be some patchy stratus clouds at KPSF through daybreak, which could lead to brief periods of MVFR cigs. Also, there could be a bit of patchy fog at KGFL after 02Z/Sat, although confidence at this time range is too low to include any mention in current TAFs. Winds will be mainly north to northwest overnight through Friday at generally 5-10 KT. Winds may become more northeast to east at times at KGFL Friday afternoon due to local topographical effects. Wind should become light/variable and trend to calm after sunset Friday. At KPOU, have included mention of Low Level Wind Shear through early Friday morning, as surface winds become light/variable, while winds around and above 2000 FT AGL remain from the north at 25-30 KT. Outlook... Friday Night to Sunday: No Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Chance of SHRA. Monday: Moderate Operational Impact. Chance of SHRA. Monday Night: Moderate Operational Impact. Chance of SHRA. Tuesday: Low Operational Impact. Slight Chance of SHRA. && .FIRE WEATHER... A cold front will move east of the region this evening, with showers ending. Cooler and drier air will move back in for Friday into Saturday, with a sprawling area of high pressure building in across the Northeast. Relative humidity values will increase to between 85 and 100 percent tonight, then decrease to minimum values of around 30 to 40 percent Friday afternoon. RH values will increase to between 80 and 100 percent Friday night. Winds tonight will be northwest around 10 to 15 mph, with higher gusts in the mountains. Winds on Friday will become northerly around 5 to 10 mph. Winds Friday night will be light and variable. && .HYDROLOGY... Showers will end this evening, with dry conditions then expected Friday through Sunday. The next chance of showers arrives Sunday night into Monday, as a frontal system approaches from the Great Lakes. The latest US Drought Monitor continues to show drought conditions across much of the region. Precipitation departures this calendar year have been 3 to 12 inches below normal, with the greatest departures across southeastern parts of the HSA. As a result, streamflow and ground water levels have been running well below normal. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...BGM/11/JPV SHORT TERM...JPV LONG TERM...SND AVIATION...KL/BGM FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Oct 13, 4:10 PM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 410 PM EDT THU OCT 13 2016 CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-066- 082>084-VTZ013>015-141100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 410 PM EDT THU OCT 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD COUNTY IN NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE GREATER CAPITAL DISTRICT AND MID HUDSON VALLEY...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ013-NYZ049-050-052-053-059-060-064-065-141100- SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS- 410 PM EDT THU OCT 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY IN NORTHWESTERN CONNECTICUT AND THE GREATER CAPITAL DISTRICT AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. IF THE THREAT OF FROST BECOMES MORE CERTAIN...FROST ADVISORIES AND OR FREEZE WARNINGS WILL BE ISSUED AS NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:53 AM EDT | Frost Advisory | ALY | Dutchess, Ulster | 30 hr |
Nearby
Freeze Warnings in New York, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.